MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP TI 1.5MM X 13MM CTX SCR T4 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP TI 1.5MM X 13MM CTX SCR T4 S-T; PLATE, FIXATION, BONE
Catalog Number 74401513
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a plate implantation a screw broke.The head was recovered but the shaft was left inside the patient's phalanx.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation the associated complaint device was not returned.A visual inspection of the attached photo shows the broken head of the screw.The rest of the screw remains implanted in the patient.A clinical analysis confirms that a peri-loc screw broke during insertion.The screw head broke off and was removed and discarded, and the remained of the screw remains in the bone.Further, the procedure was completed using more screws to keep the plate in place and ensure its functionality.There are no radiographs or medical documentation provided for review.The retained screw is an implantable, biocompatible device, therefore is no anticipated adverse effect on the patient, and no patient injury is being reported.No further clinical assessment is warranted.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
VLP TI 1.5MM X 13MM CTX SCR T4 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7054540
Report Number1020279-2017-01091
Device Sequence Number1211534
Product Code HRS
UDI-Device Identifier00885556489499
UDI-Public00885556489499
Combination Product (Y/N)N
PMA/510(K) Number
K143050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74401513
Initial Date Received by Manufacturer 11/18/2017
Supplement Date Received by Manufacturer11/18/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age47 YR
Patient Weight60